Prednisone & Bruising/Itching

** Originally posted by jeanninewright **

Hello,

I am currently on embrel, 50 mg, twice a week and predisone, 7mg a day (along with various other meds nut don't think they would be causing this). I have ntoiced that my skin has been very itchy but when I scratch it leaves little red dots (like tiny bruising, the size of a pin head, alll over the area that I was itching) and they don't go away for a week or so. Additionaly, I am bruising very easily. I have bruises all over my arms and legs. Add these together and my arms and legs look pretty beat up. Any ideas?

Report post

5 replies. Join the discussion

** Originally posted by Flycaster **

Jeannine, I haven't had that happen with either of those drugs alone or in combination, but big doses of pain meds can do all this. It could also be an allergic reaction to whatever new combination of meds your currently taking as well. Nonetheless, I'd call Enbrel support and run it by one of the RNs - they're pretty sharp and might have some insight as to what's going on.

Report post

** Originally posted by clareb **

Hi Jeannine

Not sure on the Enbrel/Prednisone, but are you on a NSAID as well? I only ask because I recently had a drug reaction to celebrex (celecoxib) which involved itching all over and a rash that sounds similar to yours. No bruising, though. It definitely sounds like a drug reaction to me, and it may be the result of a particular combination of drugs, rather than a single drug, too.

I would get it looked at pronto.

Big hugs, Clare

Report post

** Originally posted by clareb **

PS unusual bruising and skin rashes are both listed as possible side effects of prednisone, so get yourself to a Dr and get it checked out asap.

http://ibdcrohns.about.com/cs/prescriptiondrugs/p/medprednisone.htm

Hope you feel better soon!
Clare

Report post

** Originally posted by Kentucky_Girl **

jeannine, would this happen to be in any area exposed to the sun? a couple things come to mind. one i've had happen, another i haven't. the one i haven't is the guttate P which i understand looks like little red drops all over your skin. enbrel might cause an outbreak of P.

sun reactions with meds i have had. with all kinds of meds. you know i just did the round of preddy. yesterday i was sitting in the sun for a yard sale. i looked down and saw all these little pin head size water blisters. i was really careful then not to scratch then because i've learned from experience that if i do, they will turn into red ugly places that do not go away quickly. if i don't touch them, they will go in and the next day i can barely tell where they were. i also had to get out of the sun tho.

allergic reactions i have also had. they can do anything they want, look any way they want, and itch you to death! be careful if you think it is an allergy. they can turn bad on you quickly.

Report post

** Originally posted by jeanninewright **

Hello All,

Yes, I am on an NSAID (Meloxicam) and Tramadol (a pain medication) in adddition to the Enrbrel and prednisone. I am also on antibiotics and wellbutrin right now, so it very well could be a combination of the medications together. After all, I feel like I take the medicine cabinet every day!

That is interesting about the side effect with the bruising/itching from the prednisone. Also, interestng question about where it is, because it is only on my extremeties, arms and legs. I have itching all over but the bruising and itching is only on my arms and legs.

I do think I am going to call my Dr tomorrow because I look like I have been in an awful fight! I also think I am going to call the Enbrel nurse because I had an injection last week and now I have a bruise that follows my veins (the bruise is a few inches long and branches out in the exact pattern of the vein) and I just wanted to check on this.

Thank you all so much, this seems like such a strange time, with many weird questions ... I appreciate the feedback and support (reminds me that I am not losing my mind)!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders